Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 82, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 26, 2009, 11:57 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2009, 11:57 PM EDT (03:57 UTC)
- Expired
- Jul 27, 2009, 12:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 270357 SVRBOX CTC013-015-270430- /O.NEW.KBOX.SV.W.0082.090727T0357Z-090727T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 1157 PM EDT SUN JUL 26 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT... THIS INCLUDES THE CITY OF MANSFIELD... NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT... * UNTIL 1230 AM EDT * AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COVENTRY...OR NEAR MANSFIELD...AND MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... WILLINGTON...ASHFORD... EASTFORD...UNION AND WOODSTOCK SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS. LAT...LON 4201 7220 4200 7184 4176 7223 4181 7238 TIME...MOT...LOC 0357Z 223DEG 34KT 4182 7228 $$ THOMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:23 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 26, 11:23 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1123 PM EDT SUN JUL 26 2009 .SYNOPSIS... LOW PRESSURE IN SOUTHEAST CANADA AND HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO CIRCULATE A WARM AND HUMID AIRMASS INTO SOUTHERN NEW ENGLAND FOR THE UPCOMING WEEK AND PROBABLY INTO NEXT WEEKEND. WHILE THERE WILL BE MANY PERIODS OF DRY WEATHER SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...ESPECIALLY TONIGHT AND MONDAY...THEN AGAIN WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A FEW ISOLATED SEVERE THUNDERSTORMS HAVE AFFECTED THE REGION LATE THIS AFTERNOON/EARLY EVENING. THERE APPEARS TO HAVE BEEN A MICROBURST IN ANDOVER MA WITH A CELL THAT MOVED THROUGH THAT REGION EARLIER THIS EVENING. WE ARE IN A LITTLE BIT OF A LULL WITH JUST A FEW ISOLATED THUNDERSTORMS ON RADAR. BOTH THE GFS AND NAM SHOW 0 TO 6 KM SHEAR VALUES INCREASING TO BETWEEN 40 AND 50 KNOTS OVERNIGHT. SURFACE DEW POINTS NEAR 70 SHOULD RESULT IN SURFACE CAPE VALUES REMAINING IN THE 500 TO 1000 J/KG RANGE. THEREFORE...THE POTENTIAL FOR A FEW ADDITIONAL SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE OVERNIGHT HOURS. FINALLY...PRECIPITABLE WATER VALUES APPROACHING 2 INCHES WILL SET THE STAGE FOR HEAVY RAIN WITH THESE STORMS AS WELL AS THE RISK FOR LOCALIZED FLOODING. ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS MOVING NORTHEAST FROM NEW YORK CITY. THERE ARE ISOLATED THUNDERSTORMS THAT BEAR WATCHING...PARTICULARLY SOUTH OF HARTFORD. WILL CONTINUE THE FLOOD WATCH OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MONDAY... THE SHOWERS AND THUNDERSTORMS SHOULD EXIT THE REGION SOMETIME DURING THE EARLY TO MID MORNING HOURS. WE MAY HAVE A FEW HOURS OF DRY WEATHER DURING THE MORNING AND POSSIBLY SOME DECENT SUNSHINE. HOWEVER...ANOTHER SHORTWAVE IN SOUTHWEST FLOW ALOFT WILL LIKELY TRIGGER ANOTHER ROUND SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING. 0 TO 6 KM SHEAR VALUES OF 35 TO 40 KNOTS AND DECENT INSTABILITY WILL BRING THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS. MONDAY NIGHT... THE FOCUS FOR SHOWERS/THUNDERSTORMS DURING THE EVENING SHOULD GRADUALLY PUSH INTO OUR SOUTHERN ZONES. THE BULK OF THE ACTION SHOULD BE OVER BY LATE EVENING. AREAS OF FOG...PERHAPS LOCALLY DENSE WILL AFFECT THE REGION WITH LOTS OF LOW LEVEL MOISTURE IN THE REGION. && .LONG TERM /TUESDAY THROUGH SUNDAY/... TUESDAY AND WEDNESDAY... UPPER AIR PATTERN REMAINS UNCHANGED WITH VORTEX SOUTH OF HUDSON BAY YIELDING BROAD CYCLONIC FLOW ACROSS THE NORTHEAST. HOWEVER THERE IS SOME SHORT WAVE RIDGING /ALBEIT WEAK/ THAT DEVELOPS OVER SOUTHERN NEW ENGLAND BEHIND DEPARTING SHORT WAVE MON AND NEXT SHORT WAVE TROF PROGGED TO ARRIVE HERE LATE WED OR WED NIGHT. THEREFORE SHOULD BE SUFFICIENT SUBSIDENCE AND DEEP LAYER DRY AIR /AT LEAST IN THE MID AND UPPER LEVELS/ FOR MAINLY DRY WEATHER WITH ANY SHOWER/TSTM DEVELOPMENT TO BE ISOLATED OR WIDELY SCATTERED. THE EXCEPTION WILL BE EARLY TUE AS SURFACE TROF MAY BE SLOW TO DEPART SOUTHEAST MA. THEREFORE THE RISK OF SHOWERS/TSTMS MAY LINGER ACROSS THIS AREA INTO TUE MORNING. HOWEVER A DRYING TREND IS EXPECTED AS THE DAY PROGRESSES. A GREATER CHANCE OF SHOWERS AND TSTMS WILL BE WED NIGHT AHEAD OF AN APPROACHING SHORT WAVE AND ATTENDING FRONTAL BOUNDARY FROM THE WEST. IT WILL REMAIN WARM AND MUGGY TUE AND WED WITH DEW PTS 65 TO 70 TUE AND POSSIBLY LOW TO MID 70S WED. NAM AND GFS BOTH OFF 850 MB TEMPS OF AROUND +15C/+16C. THIS COMBINED WITH SSW SURFACE WINDS AND GOOD BOUNDARY LAYER MIXING WILL SUPPORT DAYTIME HIGHS WELL INTO THE 80S. COOLER TEMPS EXPECTED ALONG THE SOUTH COAST OF MA AND RI GIVEN SSW SURFACE WINDS. THERE IS A LOW PROBABILITY THAT A FEW LOCATIONS MAY HIT 90 DEG WED AS 850 TEMPS PUSH +16C/+17C. HIGH DEW PTS WILL ALSO KEEP OVERNIGHT MINS IN THE UPPER 60S TO LOW 70S. BOTTOM LINE...VERY SUMMER LIKE. THURSDAY THROUGH SUNDAY... BROAD MID LEVEL TROF REMAINS OVER THE GREAT LAKES INTO NEW ENGLAND THIS PERIOD...AS ANOMALOUS RIDGE BUILDS NORTHWARD INTO WESTERN CANADA /+PNA/. DIFFICULT TO TIME THE EMBEDDED SHORT WAVES/JET STREAKS WITHIN THIS BROAD FLOW...BUT IN THE MEDIUM RANGE THERE IS ABOVE AVERAGE AGREEMENT AMONG 12Z ECMWF/GFS AND GGEM OF A MODEST SHORT WAVE AND ATTENDING COLD FRONT TO MOVE ACROSS THE REGION WED NIGHT INTO THU. THEREFORE HIGHEST POPS WILL PLACED IN THIS TIME PERIOD. THEREAFTER /FRI THRU SUN/ EXPECT MAINLY DRY WEATHER WITH A SLIGHT CHANCE TO CHANCE OF A SHOWER OR TSTM AT ANY TIME WITH PROBABLY THE HIGHEST CHANCE DURING THE AFTN AND EARLY EVENING. AS FOR TEMPS...HIGHS IN THE 80S SHOULD CONTINUE WITH 850 TEMPS AROUND +15C. HUMID CONDITIONS WILL CONTINUE AS WELL WITH DEW PTS IN THE 60S...ALSO YIELDING WARM NIGHTS. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... EXPECTING SCATTERED SHOWERS AND ISOLATED TSTMS TO IMPACT SOUTHERN NEW ENGLAND OVERNIGHT. ANOTHER CONCERN IS IFR CIGS IN STRATUS AND FOG SOUTH AND EAST OF A KGHG-KPVD-KGON LINE. THIS WILL CONTINUE TO AFFECT THE SOUTH COAST AND ISLANDS OVERNIGHT. THIS AREAS OF LOW CLOUDS AND FOG SHOULD EXPAND NORTHWEST OVERNIGHT...POSSIBLY REACHING KBOS AFTER 06Z. THE FOG/STRATUS SHOULD THIN MONDAY MORNING. AFTER A BREAK...EXPECT MORE SHOWERS/TSTMS TO FIRE DURING THE AFTERNOON. THIS WILL MEAN AN IMPROVEMENT TO VFR DURING THE MORNING...THEN POTENTIAL FOR MVFR/IFR IN AFTERNOON SHOWERS/TSTMS. OUTLOOK /TUESDAY NIGHT THROUGH THURSDAY/... VFR CONDITIONS EXPECTED DURING THE DAYTIME HOURS WHILE PATCHY FOG AND LOW CLOUDS WILL BRING CONDITIONS DOWN TO MVFR/IFR DURING THE OVERNIGHT HOURS INTO EARLY MORNING EACH DAY. MVFR/IFR MAY BECOME MORE WIDESPREAD WED NIGHT INTO THU AS SHOWERS AND TSTMS ACCOMPANY THE PASSAGE OF A COLD FRONT. IMPROVING CONDITIONS LATER THU INTO FRI. && .MARINE... SMALL CRAFT ADVISORIES POSTED FOR OUR SOUTHERN OUTER WATERS TONIGHT THROUGH MONDAY NIGHT. WNA MODEL IS OVERDONE WITH ITS WAVE HEIGHT FORECASTS...BUT DO EXPECT 4 TO 6 FOOT SEAS TO DEVELOP WITH PERSISTENT SOUTHWEST FLOW LATER TONIGHT AND CONTINUE THROUGH MONDAY NIGHT. WE ALSO MAY NEED NEAR SHORE SCA HEADLINES MONDAY AFTERNOON AS GOOD MIXING OVER LAND MAY SUPPORT 25 KNOT WIND GUSTS. THE OTHER CONCERNS WILL BE FOR AREAS OF FOG...WHICH WILL BE LOCALLY DENSE ESPECIALLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. CONVECTION WILL ALSO AFFECT PORTIONS OF THE WATERS TONIGHT AS WELL AS MONDAY AFTERNOON AND EVENING. OUTLOOK /TUESDAY THROUGH FRIDAY/... TRANQUIL WEATHER TUE AND WED WITH POSSIBLY SOME LEFTOVER SHOWERS SOUTH COAST TUE. POOR VSBY AT NIGHT AND EARLY MORNING IN PATCHY DENSE FOG. SHOWERS AND TSTMS MAY BECOME WIDESPREAD WED NIGHT AND THU AS COLD FRONT APPROACHES THE REGION. IMPROVING WEATHER LATER THU INTO FRI. && .HYDROLOGY... WITH 70+ DEW POINTS IN PLACE AND PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...A FLASH FLOOD WATCH IS IN EFFECT MAINLY ALONG AND NORTHWEST OF A BOSTON TO PROVIDENCE LINE. SOME STORMS WILL BE CAPABLE OF DROPPING 1 TO 2 INCHES OF RAIN IN A VERY SHORT TIME. CONCERN IS HEIGHTENED AS A RESULT OF THE SATURATED GROUND FROM THE RECENT HEAVY RAINS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR CTZ002>004. MA...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR MAZ002>016-026. NH...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR NHZ011-012-015. RI...FLASH FLOOD WATCH UNTIL 6 AM EDT MONDAY FOR RIZ001>004-006. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR ANZ254>256. && SYNOPSIS...NOCERA NEAR TERM...BELK/FRANK SHORT TERM...FRANK LONG TERM...NOCERA AVIATION...BELK/NOCERA MARINE...FRANK/NOCERA HYDROLOGY...BELK
Hazardous weather outlook, Jul 26, 4:36 PM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT SUN JUL 26 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-272045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- 436 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>021-RIZ005-007-008-272045- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BRISTOL RI-NEWPORT RI- BLOCK ISLAND RI- 436 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-272045- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 436 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE REGION THIS EVENING AND OVERNIGHT. SOME OF THE STORMS THAT DEVELOP MAY BECOME STRONG. THE MAIN THREAT WILL BE THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>234-254>256-272045- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 436 PM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE. PATCHY DENSE FOG IS POSSIBLE AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-235>237-250-251-272045- BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 436 PM EDT SUN JUL 26 2009 ...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. PATCHY DENSE FOG IS POSSIBLE AT TIMES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 26, 8:40 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 840 PM EDT SUN JUL 26 2009 MAZ003-004-010-011-270130- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 840 PM EDT SUN JUL 26 2009 AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 4 MILES SOUTH OF PELHAM...OR ABOUT 5 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE... LEVERETT...PELHAM... SHUTESBURY...NEW SALEM...WENDELL...PETERSHAM...ORANGE...ATHOL... PHILLIPSTON AND TEMPLETON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
Local storm report, Jul 26, 8:46 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
846 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/26/2009 TOLLAND CT AMATEUR RADIO
POWER LINES DOWN
0454 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
BRANCHES ARE ALSO DOWN.
0518 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
3 TREES DOWN ON GRANDVIEW AND LOCK RDS.
0525 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/26/2009 ESSEX MA AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON EASTON ST.
0525 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/26/2009 ESSEX MA EMERGENCY MNGR
MANY LARGE TREES DOWN ON NORTH ST AND QUARTER SIZE HAIL.
0815 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
07/26/2009 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON PERRY CIR BRIARWOOD RD CLIFFORD
ST AND FIRETOWN RD. TWO UTILITY POLES DOWN ON HOCKUM RD
&&
THOMPSONLocal storm report, Jul 26, 9:22 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
922 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/26/2009 TOLLAND CT AMATEUR RADIO
POWER LINES DOWN
0454 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
BRANCHES ARE ALSO DOWN.
0518 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
3 TREES DOWN ON GRANDVIEW AND LOCK RDS.
0525 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/26/2009 ESSEX MA EMERGENCY MNGR
MANY LARGE TREES DOWN ON NORTH ST AND QUARTER SIZE HAIL.
0525 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/26/2009 ESSEX MA AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON EASTON ST.
0800 PM TSTM WND DMG WARE 42.25N 72.25W
07/26/2009 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ON PARK AVE AND E STREET.
0815 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
07/26/2009 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON PERRY CIR BRIARWOOD RD CLIFFORD
ST AND FIRETOWN RD. TWO UTILITY POLES DOWN ON HOCKUM RD
&&
THOMPSONLocal storm report, Jul 26, 9:55 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
955 PM EDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/26/2009 TOLLAND CT AMATEUR RADIO
POWER LINES DOWN
0454 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
4 INCH BRANCHES DOWN ON MAIN STREET. OTHER SMALLER
BRANCHES ARE ALSO DOWN.
0518 PM TSTM WND DMG CHELMSFORD 42.60N 71.37W
07/26/2009 MIDDLESEX MA AMATEUR RADIO
3 TREES DOWN ON GRANDVIEW AND LOCK RDS.
0525 PM TSTM WND DMG ANDOVER 42.66N 71.14W
07/26/2009 ESSEX MA EMERGENCY MNGR
MANY LARGE TREES DOWN ON NORTH ST AND QUARTER SIZE HAIL.
0525 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/26/2009 ESSEX MA AMATEUR RADIO
LARGE LIMB AND WIRES DOWN ON EASTON ST.
0800 PM TSTM WND DMG WARE 42.25N 72.25W
07/26/2009 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ON PARK AVE AND E STREET.
0815 PM TSTM WND DMG SIMSBURY 41.88N 72.81W
07/26/2009 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN ON PERRY CIR BRIARWOOD RD CLIFFORD
ST AND FIRETOWN RD. TWO UTILITY POLES DOWN ON HOCKUM RD
0925 PM TSTM WND DMG PHILLIPSTON 42.55N 72.13W
07/26/2009 WORCESTER MA AMATEUR RADIO
WIRES DOWN ON ROYALSTON STREET.
&&
THOMPSONSpecial weather statement, Jul 26, 11:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1127 PM EDT SUN JUL 26 2009 CTZ002>004-270400- HARTFORD CT-TOLLAND CT-WINDHAM CT- 1127 PM EDT SUN JUL 26 2009 AT 1120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 7 MILES SOUTHEAST OF BERLIN...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NEWINGTON...ROCKY HILL... WETHERSFIELD...GLASTONBURY...MARLBOROUGH...HEBRON...MANCHESTER... BOLTON...VERNON...ANDOVER...COLUMBIA...ROCKVILLE...ENFIELD... COVENTRY...WILLIMANTIC...WINDHAM...STORRS... WILLINGTON...SCOTLAND...MANSFIELD...HAMPTON AND CHAPLIN FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. SEEK SAFETY INDOORS AT THE FIRST SOUND OF THUNDER. IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. THOMPSON
Special weather statement, Jul 26, 11:52 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1152 PM EDT SUN JUL 26 2009 CTZ002>004-270415- HARTFORD CT-TOLLAND CT-WINDHAM CT- 1152 PM EDT SUN JUL 26 2009 AT 1149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH OVER COVENTRY...OR ABOUT 5 MILES SOUTHWEST OF MANSFIELD...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE... STORRS...MANSFIELD... WILLINGTON...CHAPLIN...HAMPTON...ASHFORD...BROOKLYN...EASTFORD... DANIELSON AND KILLINGLY FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. VERY HEAVY RAIN WILL LIKELY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS ALSO PRODUCING FREQUENT LIGHTNING. HEAD INDOORS AT THE FIRST SOUND OF THUNDER. THOMPSON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:07 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 38 min |
| Jul 27, 12:38 AM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 22 min |
| Jul 27, 4:22 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 38 min |
| Jul 27, 4:52 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 2 hr |
| Jul 27, 5:25 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Jul 27, 6:22 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 114 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.